MDJunction - People Helping People
 
Ask a Question
11/15/2010 06:23 PM

citalopram and lamotrigine

belikethemoon
Posts: 12
New Member

iv been on lamotrigine since the beginning of sept i notice alot of people commenting on how they have sleeping problems which iv had fairly badly but iv spiralled down into one of the worse depressions iv ever had i think im so tearful anyway i went to doctors today and i start 10mg of citalopram tomorro just wanted anyones experiences on citalopram or the mixture of citalopram and lamotrigine. my doc also said she would sign me off work as im so tired and finding it hard dreading going but i cant afford it and once im at work and concentrating on the people i look after i cheer up so i thought id share that tip with anyone who is feeling depressed!
Reply

11/15/2010 08:51 PM
Joy75
Joy75  
Posts: 16598
Group Leader
I'm an Advocate

I've never had sleep problems with Lamictal. I'm sorry you have spiraled into a depression. I'm not familiar with Citalopram, but I really hope that it works for you. It's great that once you are at work and looking after people you are cheered up. It's also good that your doctor would sign you off work. I totally understand not being able to afford it. There is no way I could afford not to work. I'm wishing you luck on the new medication.

11/15/2010 09:34 PM
hedap
 
Posts: 2012
Senior Member

Be Like the Moon,

Glad you're getting support from your pdoc. It's great that you have a job that gives you such satisfaction, that's certainly something to really be appreciative of when you get to feeling better. I have never tried citalopram, so sorry I'm no help there. Let us know how it works for you. I know the dreads that you're talking about and the only way to really banish them is work on your med cocktail. I am in the midst of trying meds now to get rid of them so I know how aweful they feel. You have people that rely on and need you, so I hope you get to feeling better soon. Let us know how it's working for you....

hugs, heather


11/16/2010 10:34 AM
allthatglitters
allthatglitters  
Posts: 371
Member

I hope the citalopram helps! I'm starting on escitalopram (Lexapro) tomorrow in combination with lamotrigine. Let us know it ends up working for you? Hope you feel better soon!

11/17/2010 01:28 PM
belikethemoon
Posts: 12
New Member

well iv only been taking it for two days so obviously its not that its not working but im so depressed i feel like i cant cope at work iv had enough of the struggle of trying to earn enough to get by for my daughter and the pain of seeing her dad and the pain of no relationship with my parents agh im usually so optomistic but it gets to much......

11/17/2010 01:46 PM
dizzyb
dizzyb  
Posts: 4328
VIP Member

Sorry you're feeling so down, I absolutely understand where you're at. I'm in a similar situation, it stinks. Lamotrigine is very good for depression, what dose are you on? It does take a few weeks to kick in, but you could feel the effects sooner. I felt better after a week. The citalopram does take a few weeks to start doing it's thing sorry to say. But it usually has a sedating effect .. is it not doing that? I got tired of waiting for the citalopram to work so I changed back to Wellbutrin. But it works like a bomb for my mother, so each of us is different. In the meantime, all I can say is hang in there. It IS going to be ok, you're probably stronger than you think. I didn't want to hear this yesterday, but now that it's today I can see that it's true. Keep going for your daughter. Remember that she loves you no matter what, Hold onto that love.

Big hugs, Bridget Smile


11/17/2010 02:00 PM
belikethemoon
Posts: 12
New Member

yeah iv been taking lamotrigine fornearly three months and citalopram for two days i felt really calm at first on the lamotrigine but then spiralled down ..... i know citalopram takes a while i havent even increased the dose yet so hopefully soon i will feel better. thankyou!!

02/06/2013 11:13 AM
weirdee69
Posts: 1
New Member

I have been on citalopram for about a year now. And just recently started lamotrigine. I just don't feel myself at all. While starting the lamotrigine I have lost motivation, more tired, more depressed, no thoughts going through my head, haven't laughed since I started this cocktail. I hate it. I was taking welbutrin and citalopram before but I still had the mood swings real bad. Trying the new one I feel like I'm just here. No emotions and no thoughts like I usually do such as planning my day. No motivation to do anything. I'm a gamer and don't want to play games. It sucks.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved